Alert archive / Texas / Flash Flood Warnings in 2005
Flash Flood Warning 9, NWS Lubbock, TX
NWS Lubbock, TX issued this flash flood warning at May 28, 2005, 9:31 AM CDT for Terry County, Texas. It was in force for 119 min. No storm report in the archive falls inside the area while it was in force.
The area
The outline as issued.
The facts
- Issued
- May 28, 2005, 9:31 AM CDT (14:31 UTC)
- Expired
- May 28, 2005, 11:30 AM CDT
- In force
- 119 min
- Issued by
- NWS Lubbock, TX
- Area
- Counties, with a storm outline in the text
County Terry County, TX
The radar
The Lubbock radar (KLBB), 73 km from the middle of the area, began a volume at 14:33 UTC, the scan nearest the moment this went out.
Open the radar archive at this moment
The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.
Did it verify
Not verified. The Iowa Environmental Mesonet's Cow found no qualifying storm report inside this flash flood warning while it was in force. That is not proof nothing happened: reports are thin where few people live.
Cow counts a report within 15 km of the polygon while the warning was in force: a tornado for a tornado warning; hail of 1 inch or more, a gust of 58 mph or more or wind damage for a severe thunderstorm warning; a flash flood report for a flash flood warning.
The nearest sounding before it
Midland Regional, TX (KMAF), launched 12:00Z, 2.5 hours before the alert went out and 132 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.
- Mixed-layer CAPE
- 90 J/kg
- Mixed-layer CIN
- -53 J/kg
- Mixed-layer LCL
- 594 m above ground
- 0-6 km bulk shear
- 18 kt
- 0-1 km storm-relative helicity
- 45 m²/s²
- 0-3 km storm-relative helicity
- 99 m²/s²
- Significant tornado parameter
- 0.0
- Supercell composite
- 0.0
The text
As transmitted, in the capitals the NWS used until 2016.
000 WGUS54 KLUB 281435 FFWLUB TXC445-281630- BULLETIN - EAS ACTIVATION REQUESTED FLASH FLOOD WARNING NATIONAL WEATHER SERVICE LUBBOCK TX 931 AM CDT SAT MAY 28 2005 THE NATIONAL WEATHER SERVICE IN LUBBOCK HAS ISSUED A * FLASH FLOOD WARNING FOR... TERRY COUNTY IN NORTHWEST TEXAS * UNTIL 1130 AM CDT * AT 928 AM CDT...FLOODING WAS REPORTED IN THE CITY OF BROWNFIELD. LAW ENFORCEMENT OFFICIALS HAVE ASSISTED IN THE EVACUATION OF ONE HOME IN THE CITY DUE TO THE FLOODING. FLOODING HAS CLOSED U.S. HIGHWAY 82/380 NEAR THE YOAKUM COUNTY LINE. * UP TO FIVE INCHES OF RAIN HAS FALLEN IN TERRY COUNTY THIS MORNING. AN ADDITIONAL ONE TO TWO INCHES IS EXPECTED THROUGH 1130 AM. FLOODING IS OCCURRING OR IS IMMINENT. MOST FLOOD RELATED DEATHS OCCUR IN AUTOMOBILES. DO NOT ATTEMPT TO CROSS WATER COVERED BRIDGES... DIPS...OR LOW WATER CROSSINGS. NEVER TRY TO CROSS A FLOWING STREAM... EVEN A SMALL ONE...ON FOOT. TO ESCAPE RISING WATER MOVE UP TO HIGHER GROUND. LAT...LON 3298 10210 3337 10211 3337 10256 3298 10258 $$
2 follow-up statements
000 WGUS74 KLUB 281602 FFSLUB FLASH FLOOD STATEMENT NATIONAL WEATHER SERVICE LUBBOCK TX 1057 AM CDT SAT MAY 28 2005 TXC445-281607- TERRY TX- 1057 AM CDT SAT MAY 28 2005 ...THE FLASH FLOOD WARNING FOR TERRY COUNTY IS CANCELED... AS OF 1055 AM...LAW ENFORCEMENT WAS NOT REPORTING ANY MAJOR FLOODING IN TERRY COUNTY. RAINFALL AMOUNTS OF FOUR TO SIX INCHES HAVE FALLEN ACROSS TERRY COUNTY THIS MORNING. THE RAINFALL HAS DECREASED IN INTENSITY THE PAST HOUR AND THIS TREND IS EXPECTED TO CONTINUE. AN ADDITIONAL HALF INCH IS EXPECTED DURING THE NEXT HOUR. WHILE THIS WILL NOT CUASE MAJOR FLOODING LOCALIZED MINOR FLOODING OF STREETS AND LOW LYING AREAS IS STILL LIKELY THROUGH EARLY AFTERNOON. LAT...LON 3298 10210 3337 10211 3337 10256 3298 10258 $$
000 WGUS74 KLUB 281604 CCA FFSLUB FLASH FLOOD STATEMENT...CORRECTED NATIONAL WEATHER SERVICE LUBBOCK TX 1057 AM CDT SAT MAY 28 2005 TXC445-281607- TERRY TX- 1057 AM CDT SAT MAY 28 2005 ...THE FLASH FLOOD WARNING FOR TERRY COUNTY IS CANCELED... AS OF 1055 AM...LAW ENFORCEMENT WAS NOT REPORTING ANY MAJOR FLOODING IN TERRY COUNTY. RAINFALL AMOUNTS OF FOUR TO SIX INCHES HAVE FALLEN ACROSS TERRY COUNTY THIS MORNING. THE RAINFALL HAS DECREASED IN INTENSITY THE PAST HOUR AND THIS TREND IS EXPECTED TO CONTINUE. AN ADDITIONAL HALF INCH IS EXPECTED DURING THE NEXT HOUR. WHILE THIS WILL NOT CAUSE MAJOR FLOODING LOCALIZED MINOR FLOODING OF STREETS AND LOW LYING AREAS IS STILL LIKELY THROUGH EARLY AFTERNOON. LAT...LON 3298 10210 3337 10211 3337 10256 3298 10258 $$
What forecasters said that day
The local office's own words before this flash flood warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Lubbock, TX wrote its last area forecast discussion before this flash flood warning went out at May 28, 4:25 AM CDT, 5 hours 6 minutes earlier.
Area forecast discussion, May 28, 4:25 AM CDT, 5 hours 6 minutes before
AREA FORECAST DISCUSSION NATIONAL WEATHER SERVICE LUBBOCK TX 425 AM CDT SAT MAY 28 2005 .SHORT TERM... MORNING WATER VAPOR AND INFRARED SATELLITE IMAGERY SHOWING VIGOROUS UPPER LEVEL DISTURBANCE SLOWLY MOVING ACROSS EXTREME SOUTHWEST TEXAS. LARGE BAND OF SHOWERS AND THUNDERSTORMS CONTINUES OVER THE WESTERN AND SOUTHERN SOUTH PLAINS AND PORTIONS OF THE ROLLING PLAINS. LOCALIZED HEAVY RAINFALL AIDED BY SLOW MOVING UPPER LOW COUPLED WITH ABUNDANT LOW LEVEL MOISTURE ON EASTERLY FLOW...UPPER LEVEL DIFFLUENCE AND NEARLY STATIONARY BOUNDARY SHOULD CONTINUE THROUGH MID-LATE MORNING. DEFORMATION ZONE ALSO APPEARS TO BE SETTING UP OVER WEST TEXAS AS BANDED PRECIP WITH TRAINING ECHOES CONTINUES...ESPECIALLY ALONG AND SOUTHWEST OF A MORTON TO LEVELLAND TO POST LINE. WIDESPREAD RAINFALL AMOUNTS OF 1 TO 2 INCHES LIKELY IN THESE AREAS WITH ISOLATED TOTALS TO 3 INCHES POSSIBLE. THE HEAVY RAINFALL COULD LEAD TO MINOR LOCALIZED NUISANCE FLOODING OF POOR DRAINAGE AND LOW LYING AREAS. DECENT JET ENERGY FEEDING INTO THE SYSTEM SHOULD KEEP CONVECTIVE ACTIVITY GOING FOR THE NEXT SEVERAL HOURS...ESPECIALLY OVER THE SOUTHERN TIER OF COUNTIES. WILL KEEP DEFINITE POPS GOING OVER THE WESTERN AND SOUTHERN SOUTH PLAINS THROUGH 18Z. MADE CHANGES TO TEMP GRIDS AS MOIST GROUND COUPLED WITH AMPLE MORNING CLOUDS SHOULD HOLD TEMPS IN THE LOWER 70S. AREAS ON THE NORTHERN PERIPHERY OF THE SYSTEM COULD EASILY HAVE BREAKS IN THE OVERCAST AND TEMPS NEAR 80. BOTH THE NAM AND GFS ARE SHOWING WET SOLUTIONS TODAY AS ABOVE MENTIONED PARAMETERS CONTINUE. DAY SHIFT WILL HAVE TO WATCH FOR LEFTOVER OUTFLOW BOUNDARIES FROM MORNING CONVECTION. ANY BREAKS IN THE OVERCAST WILL BE THE FOCUS FOR INSTABILITY AND THUNDERSTORM RE-DEVELOPMENT LATER THIS AFTERNOON AND EVENING. LIGHT FLOW UP TO 500MB WILL MAKE FOR SLOW MOVING STORMS PRODUCING LOCALIZED HEAVY DOWNPOURS. KEPT POPS GOING...MAINLY CENTRAL AND SOUTH INTO EARLY SUNDAY BEFORE THE SYSTEM FINALLY BEGINS TO MOVE EAST. KW .LONG TERM... WILL MAKE ONLY A MINOR NUMBER OF CHANGES TO THE GRIDS GIVEN MODEL CONSISTENCY AND HANDLING BY PREVIOUS FCST. WILL CONTINUE TO SEE WEAK UPPER FLOW WITH SHORTWAVE TROUGHINESS ALOFT. COMBINED WITH MOIST GENERALLY UPSLOPE FLOW WOULD EXPECT PERIODS OF SCATTERED TO NUMEROUS WEAKLY FORCED SHOWERS AND THUNDERSTORMS THROUGH MONDAY. PRETTY STRONG COLD FRONT WITH ABUNDANT POST-FRONTAL CLOUDS AND CHC AT POST-FRONTAL PRECIP EXPECTED SUNDAY NIGHT/EARLY MONDAY. SHOULD SEE TEMPS WELL BELOW NORMAL AND WILL CONTINUE TO UNDERCUT GUIDANCE NUMBERS. THEN FOR TUESDAY GENERALLY PREFER GFS HANDLING OF UPPER LOW CURRENTLY OFF THE NRN CALIF COAST. THIS WOULD BRING A LITTLE SHARPER UPPER TROUGH ACROSS THE AREA TUESDAY/TUESDAY NIGHT. WILL BUMP TUESDAY POPS SLIGHTLY...INTO CHC CATEGORY. MEDIUM RANGE MODELS SUGGEST WARMUP IN STORE LATE IN THE WEEK ALTHOUGH WILD CARD IS AN UPPER LOW APPROACHING THE REGION FROM NRN MEXICO BY FRIDAY. TOO FAR OUT TO LATCH ONTO ATTM. && .PRELIMINARY POINT TEMPS/POPS... FRIONA 78 58 82 54 / 40 30 30 40 TULIA 78 58 79 56 / 40 40 30 40 PLAINVIEW 77 59 81 57 / 50 40 30 40 LEVELLAND 74 60 84 59 / 80 40 30 30 LUBBOCK 75 60 83 59 / 70 40 30 30 BROWNFIELD 72 61 84 61 / 80 50 30 30 CHILDRESS 79 62 79 59 / 40 50 40 40 SPUR 75 63 84 62 / 70 60 40 30 ASPERMONT 75 64 84 62 / 80 60 40 30 && .LUB WATCHES/WARNINGS/ADVISORIES... TX...NONE. && 17/07
In the hours before
Local storm report, May 28, 7:26 AM CDT, 2 hours 5 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE LUBBOCK TX
726 AM CDT SAT MAY 28 2005
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0720 AM FLASH FLOOD BROWNFIELD 33.18N 102.27W
05/28/2005 TERRY TX LAW ENFORCEMENT
SHERIFFS OFFICE IN BROWNFIELD REPORTED THAT SOUTH PLAINS
HIGHWAY HAS BEEN SHUTDOWN DUE TO FLOODING. CARS ARE
UNDERWATER.
&&
KWIDELSKILocal storm report, May 28, 7:48 AM CDT, 1 hour 43 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE LUBBOCK TX
748 AM CDT SAT MAY 28 2005
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0720 AM FLASH FLOOD 12 NE PLAINS 33.31N 102.68W
05/28/2005 YOAKUM TX LAW ENFORCEMENT
FM 1780 WASHED OUT DUE TO FLOODING.
&&
KWIDELSKILocal storm report, May 28, 7:55 AM CDT, 1 hour 36 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE LUBBOCK TX
755 AM CDT SAT MAY 28 2005
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0745 AM FLASH FLOOD ROPESVILLE 33.41N 102.15W
05/28/2005 HOCKLEY TX LAW ENFORCEMENT
FLOODING REPORTED ON HIGHWAY 62/82 NEAR ROPESVILLE.
&&
KWIDELSKILocal storm report, May 28, 7:58 AM CDT, 1 hour 33 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE LUBBOCK TX
758 AM CDT SAT MAY 28 2005
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0745 AM FLASH FLOOD ROPESVILLE 33.41N 102.15W
05/28/2005 HOCKLEY TX LAW ENFORCEMENT
FIVE VEHICLES FLOODED OUT AT HIGHWAY 385 NORTH OF HIGHWAY
114. ROADS CLOSED.
&&
KWIDELSKIThe office that day
Everything else NWS Lubbock, TX issued on the same UTC day.
| Issued | Product | Office | Counties | Lasted |
|---|---|---|---|---|
| May 28, 6:20 AM CDT | Flash Flood Warning | LUB | Terry | 3 hr |
| May 28, 7:50 AM CDT | Flash Flood Warning | LUB | Yoakum | 85 min |
Nearby
Flash Flood Warnings in Texas, 2005Every flash flood warning in 2005
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.